Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 117, NWS Binghamton, NY

June 16, 2000Luzerne County, Pennsylvania

NWS Binghamton, NY issued this severe thunderstorm warning at Jun 16, 2000, 7:53 PM EDT for Luzerne County, Pennsylvania. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 16, 2000, 7:53 PM EDT (23:53 UTC)
Expired
Jun 16, 2000, 8:30 PM EDT
In force
37 min
Issued by
NWS Binghamton, NY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Luzerne County, PA

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.9 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2000-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2000-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

493 
WUUS51 KBGM 162353
SVRBGM
PAC079-170030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
753 PM EDT FRI JUN 16 2000

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LUZERNE COUNTY IN NORTHEAST PENNSYLVANIA.

* UNTIL 830 PM EDT.

* AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR HARVEYS LAKE...OR ABOUT 3 MILES
  NORTHWEST OF SWEET VALLEY...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PIKES CREEK AROUND 800 PM EDT.
  HARVEYS LAKE AND LEHMAN AROUND 805 PM EDT.
  DALLAS AND FERN BROOK AROUND 810 PM EDT.
  ORANGE AROUND 820 PM EDT.
  CARVERTON AND DURYEA AROUND 830 PM EDT.

THIS IS A DANGEROUS STORM CONTAINING DAMAGING WIND GUSTS AND HAIL. STAY 
INDOORS AWAY FROM WINDOWS.

LAT...LON 4137 7628 4127 7626 4129 7571 4141 7585

$$

JAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 5:55 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 16, 5:55 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE BINGHAMTON NY
555 PM EDT FRI JUN 16 2000

SHOWERS...MAYBE A RUMBLE OF THUNDER...GETTING INTO THE FINGER LAKES
AND WESTERN MOHAWK VALLEY (SYR/UCA) ZONE GROUP WHERE NO MENTION OF
EVENING RAIN WAS IN FORECAST...SO HAVE SENT OUT A QUICK UPDATE FOR
THIS. ONLY BLYR FORCING AND THE HOT SOUPY AMS GENERATING THESE
STORMS OFF LEFTOVER BNDRYS AND TERRAIN...SO THIS ROUND WL PROBABLY
DSPT WITH THE SETTING SUN. I ANTICIPATE UPSTREAM CONVECTION MOVG ERN
OH/WRN PA WL RMN SOUTH FOR THE MOMENT...WITH RMNDR FCST LOOKING GOOD
FOR A LATE EVENING BREAK...THEN ADDL SHRA/TSRA WITH THE APCH FRONT
AND S/WV TROF TWD MORNING.

.BGM...NONE.

BREWSTER

N

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:22 PM EDTSevere Thunderstorm WarningBGMBradford53 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.